Alert archive / Missouri / Flash Flood Warnings in 2002
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 14, 2002, 2:12 AM CDT for Butler County, Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2002, 2:12 AM CDT (07:12 UTC)
- Expired
- Apr 14, 2002, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 140712 FFWPAH MOC023-181-141100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 211 AM CDT SUN APR 14 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN MISSOURI RIPLEY COUNTY IN MISSOURI * UNTIL 600 AM CDT * AT 158 AM CDT...DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF BUTLER AND RIPLEY COUNTIES SINCE SATURDAY EVENING. THERE HAVE BEEN REPORTS OF FLOODING ALONG HIGHWAY 21 NORTH OF DONIPHAN...ROUTE 142 NEAR NAYLOR...AND ALONG HIGHWAY 60 IN POPLAR BLUFF. THE LITTLE BLACK RIVER WAS ALSO COMING OUT OF ITS BANKS NORTH OF DONIPHAN. * ANOTHER ONE QUARTER TO THREE QUARTERS OF AN INCH ARE POSSIBLE OVER THE NEXT 2 HOURS...POSSIBLY FURTHER AGGRAVATING ANY AREAS OF FLOODING. * LOCATIONS IN THE WARNING INCLUDE... DONIPHAN...NAYLOR...NEELYVILLE AND POPLAR BLUFF IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3680 9027 3656 9027 3654 9098 3673 9101
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 1:32 AM CDT, 40 minutes earlier.
Area forecast discussion, Apr 14, 1:32 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 132 AM CDT SUN APR 14 2002 CURRENT PACKAGE IN DECENT SHAPE. WILL MAKE A COUPLE OF TIMING ADJUSTMENTS AND TWEAK A FEW TEMPS. REMNANTS OF MCS CURRENTLY OVER WRN HALF OF CWA TO CONTINUE MOVING NE. DO EXPECT DEVELOPMENT ACROSS SE PORTIONS TODAY AS SHORT WAVE AND ASSOC VORT MAX INTERSECT DEEP MOISTURE. SFC BOUNDARY ACROSS CWA HAS ALL BUT COMPLETELY WASHED OUT. RW/TRW SHOULD CLEAR THE CWA FROM W TO E TODAY AS SHORT WAVE CONTINUES ITS EASTWARD TREK. MODELS SHOWING DECENT QPF WITH THIS FEATURE BUT ASIDE FROM A COUPLE OF TROUBLE SPOTS...MOST AREAS SHOULD BE OKAY SINCE THE FRONT WILL NO LONGER BE THERE TO ENHANCE FORCING AND THE FACT THAT THE SYSTEM WILL KEEP MOVING. MODELS FAIRLY SIMILAR THROUGH 36 HOURS. AT THAT TIME AVN LIFTS A SOUTHERN STREAM SHORT WAVE ALMOST DUE NORTH ACROSS THE CWA ON MONDAY AND CRANKS OUT A ROUND OF LIGHT PRECIP. BOTH ETA/NGM KEEP THIS FEATURE JUST TO OUR SOUTH WHICH LOOKS BETTER CONSIDERING A WSW FLOW ALOFT VERSUS SSW. AVN DRAGS THIS FEATURE ACROSS THE AREA (ESPECIALLY SE HALF) THROUGH MONDAY NIGHT BUT AGAIN THE ETA/NGM SHOW ONLY CLOUDS SO WILL OPT FOR THE MAJORITY RULE. WILL MAKE NO CHANGES TO THE EXTENDED ATTM. FOR TEMPS...WILL GO WITH A FWC/MAV MOS COMPROMISE. .PAH...NONE. PACKETT
In the hours before
Special weather statement, Apr 13, 10:41 PM CDT, 3 hours 31 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-140900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1041 PM CDT SAT APR 13 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THUNDERSTORMS ARE POSSIBLE OVERNIGHT AND SUNDAY MORNING ACROSS THE QUAD STATE REGION. PERIODS OF HEAVY RAIN ARE ALSO POSSIBLE ACROSS MUCH OF THE REGION OVERNIGHT. DISCUSSION... AN AREA OF LOW PRESSURE ALOFT WILL INTERACT WITH A WEAK STATIONARY FRONT OVERNIGHT. EARLIER SATURDAY EVENING...THE FRONT WAS DRAPED FROM WEST TO EAST ACROSS EXTREME SOUTHERN MISSOURI AND WESTERN KENTUCKY. THIS COMBINATION...ALONG WITH MOIST AND UNSTABLE AIR...WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO MOVE EAST ALONG THE FRONT. THE TRACK AND TIMING OF THE LOW PRESSURE SYSTEM IS STILL A BIT UNCERTAIN...BUT THE POTENTIAL EXISTS FOR LOCALIZED RAINFALL AMOUNTS IN THE ONE TO TWO INCH RANGE. IF THIS WERE TO HAPPEN...SOME AREAS COULD HAVE FLOODING PROBLEMS STARTING EARLY SUNDAY MORNING. HOWEVER...THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. THE STORMS WILL DIMINISH LATE SUNDAY MORNING...AS THE UPPER LOW PUSHES FARTHER EAST. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS MAY BE REQUIRED OVERNIGHT...MAINLY FOR FLOODING REPORTS. && MEFFERT
Nearby
Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.